Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Vitamin D deficient. Prescribed medicines. Taking 2 pills instead of one. Yet to have gastric bypass surgery. Affect health?

I am Vitamin D deficient. I was prescribed Vitamin D (ERGO) 50,000 IU CA PLIVA. I was to take one capsule by mouth twice a week. I filled this prescription last week. I read the label incorrectly. I have been taking 2 pills a day for the past 7 days. I feel fine and am not (Background info. I am diabetic, I will be having gastric by-pass surgery in March).
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Endocrinologist 's  Response

Well you have taken a lot of Vitamin D !! You have a high risk of Vitamin D toxicity. watch out for symptoms of Dehydration, Vomiting, Decreased appetite, Irritability, Constipation, Fatigue, Muscle weakness or headache report to your doctor immediately. The recommended upper limit of vitamin D is 10,000 units per day. You have taken 10 times that dose daily. Stop taking any more vitamin D for now. Also have you calcium level checked ASAP. Please do take care next time about reading the prescription properly because a overdose can really be dangerous with some medications.

Dr. Om Lakhani, MD
Answered: Sat, 19 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor